Georgia, 2017Damaging Winds in Georgia, June 23, 2017
June 23, 2017 · NWS FFC · 18 events in 17 counties and zones
S. and combined with strong daytime heating to produce widespread afternoon and evening thunderstorms across north and central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $88,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist and moderately unstable air mass remained in place across the southeastern U.S. and combined with strong daytime heating to produce widespread afternoon and evening thunderstorms across north and central Georgia. The influence from the remains of tropical storm Cindy helped to produce numerous severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 23, 2:40 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 23, 2:40 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
340 PM EDT Fri Jun 23 2017
...Increasing threat of severe storms and isolated tornadoes
approaching north Georgia this afternoon into tonight...
.SHORT TERM /Tonight through Saturday Night/...
Short term remains active as tropical air mass persists over the
area. The remnants of Cindy will interact with a weak convergence
boundary through Saturday, and slowly sag southward across the
state. This zone will serve as a focus for precipitation and storm
development.
A Tornado Watch has already been issued for portions of far north
Georgia through 9 PM EDT tonight. This area is also outlooked for a
Slight Risk of severe storms. Expect a combination of individual
cells and bands of storms over the area, and expect it to persist
into the overnight hours the main axis moves farther into north
Georgia. Modeled low-level shear and instability is enough to
produce a few tornadoes, and strong, damaging wind gusts.
Destabilization has also occurred across middle and south Georgia
with breaks in the cloud cover, but expect the coverage of storms to
be less. Expect that if storms maintain their intensity and coverage
farther into north Georgia this evening and overnight, that
additional convective watches may be issued east and south of the
current Tornado Watch 365.
Antecedent soil conditions remain wet, and with a few models
continuing to indicate widespread 1-2 inches of rainfall. Modeled
precipitable water values range from 2 to 2.4 inches, and combined
with training storms, could produce very heavy downpours and locally
heavy rainfall, exceeding the current 1-2 inch QPF. Have continued
the Flash Flood Watch over the current area and time to highlight
the highest risk of flash flooding. Most rivers and creeks are
running at or slight above normal stream flow, and would respond
quickly to high rainfall amounts. If you live near a creek or river,
stay aware of changing conditions, particularly through the
overnight hours.
Enhanced moisture remains across the area Saturday as a cold front
pushes through the state. Models show multiple rounds of activity,
largely intensifying and expanding in coverage with daytime heating,
then dwindling into the late Saturday/early Sunday period. By late
Saturday the rain chances shift to the far southern portions of the
CWA, and with lower rainfall amounts in that area over the last
week, at this time do not expect a new Flash Flood Watch to be
issued for middle/central Georgia for Saturday. SPC has continued a
Marginal Risk for severe storms on Saturday.
Expect much cooler high temperatures Saturday with the precipitation
activity, and on Sunday with the influence of the drier and cooler
air mass.
31
&&
.LONG TERM /Sunday through Friday/...
No major differences in the model solutions to warrant wholesale
changes to the forecast. Have only made minor adjustments and
general refresh of forecast elements per recent blend. Previous
discussion follows...
Baker
PREV DISCUSSION... /Issued 352 AM EDT Fri Jun 23 2017/
LONG TERM /Saturday through Thursday/...
The remnants of Tropical Storm Cindy will finally be out of our hair
at the beginning of the long term forecast period on saturday
morning. However there will be a cold frontal boundary moving south
across the area. Rain and thunderstorms will be ongoing along the
front...enhanced by diurnal heating in the afternoon. There looks to
be enough deep layer shear /0-6km of 20-30kts/ as a broad trough
deepens across the eastern 2/3rds of the US to work in
conjunction with instability invof the front. This should allow
for some organization of thunderstorm clusters along the front.
The main threat will be damaging wind gusts. SPC has a large
majority of central and eastern Georgia in a marginal risk.
The front will make slow progress into central Georgia Saturday
evening into the overnight hours but the loss of daytime heating and
rather poor forcing should allow most activity to gradually
dissipate. Front looks to linger across far southern zones on Sunday
where again diurnal heating should allow for a gradual increase in
thunderstorm activity through the afternoon. Shear appears to be
displaced too far north to pose a notable severe threat by this
time. Can't rule out isolated stronger storms...but think Saturday
has better parameters than Sunday.
Front should clear the CWA by Monday. A rather unseasonably
strong area of sfc high pressure will gradually build into the
region from the north in the wake of the front...which will make
for a dry day. A strong shortwave rotating around the broad scale
trough over the eastern US will likely bring some clouds to area
on Tuesday...but thinking large dome of sfc high pressure will
keep things dry. Height rises in the mid level behind this
shortwave combined with sfc high pressure should make for a very
pleasant Wednesday. Will see moisture gradually return outside of
the extended as the sfc high begins to scoot off the Atlantic
Coast.
Kovacik
&&
.AVIATION...
18Z Update...
Isolated to scattered showers and thunderstorms will impact the
area today, largely focused along a boundary as it moves through
northwest Georgia tonight. Thinking best TSRA potential is 00-04z
through the Atlanta metro area. Light rain will be off and on
tonight through the morning hours, with additional storms
developing late morning and through the afternoon Saturday. Expect
VFR cigs today to degrade to IFR by 06z, with slow improvement
after 14z. Precip will taper off by early evening, with improving
ceilings. Winds will remain west at 6-12kt and higher gusts to
20-25kt this afternoon and associated with convection.
//ATL Confidence...18Z Update...
Medium confidence on all elements.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 85 69 86 / 60 70 30 5
Atlanta 72 83 68 83 / 70 70 40 5
Blairsville 68 79 61 79 / 90 50 20 5
Cartersville 72 83 66 83 / 90 60 20 5
Columbus 75 86 72 85 / 60 60 40 20
Gainesville 71 82 67 83 / 70 60 30 5
Macon 74 88 72 86 / 50 70 50 20
Rome 72 84 66 84 / 90 60 20 5
Peachtree City 73 83 68 84 / 60 70 40 10
Vidalia 75 91 75 89 / 20 30 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for the following
zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson...
DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson...
Lumpkin...Madison...Murray...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Pickens...Polk...Rockdale...South
Fulton...Towns...Union...Walker...Walton...White...Whitfield.
Tornado Watch until 9 PM EDT this evening for the following
zones: Catoosa...Chattooga...Dade...Floyd...Gordon...Murray...
Walker...Whitfield.
&&
SHORT TERM...31
LONG TERM....26/Baker
AVIATION...31
Hazardous weather outlook, Jun 23, 12:40 PM EST, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
140 PM EDT Fri Jun 23 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
140 PM EDT Fri Jun 23 2017
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
There is a marginal to slight chance of severe thunderstorms across
north Georgia, mainly along and west of the I-85 corridor, late
in the day through the overnight as the remnants of Tropical
Storm Cindy pass through the region. The primary hazards will be
isolated tornadoes, damaging winds, frequent lightning, and heavy
rain.
A Tornado Watch has been issued for northwest Georgia, mainly
north and west of a Rome to Chatsworth line, through 9 PM.
A Flash Flood Watch has been issued for north Georgia,
mainly north of the I-20 corridor, this afternoon through Saturday
evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered thunderstorms will be possible across north and central
Georgia Saturday and across central Georgia Sunday. The primary
hazards will be frequent lightning, gusty winds and heavy
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Local storm report, Jun 23, 12:53 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 ENE GODFREY 33.48N 83.45W
06/22/2017 MORGAN GA EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF PIERCE DAIRY ROAD AND
7 ISLAND ROAD.
&&
EVENT NUMBER FFC1700897
KINGLocal storm report, Jun 23, 2:00 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 1 SW JACKSON 33.28N 83.98W
06/22/2017 BUTTS GA NWS STORM SURVEY
AN NWS STORM SURVEY TEAM DETERMINED STRAIGHT-LINE WINDS
CAUSED MINOR SHINGLE DAMAGE TO THE ROOF OF A FUNERAL
HOME AND KNOCKED DOWN A LARGE LIMB IN THE FUNERAL HOME
PARKING LOT. A ROTTED OAK TREE WAS ALSO KNOCKED DOWN
ACROSS OLD GRIFFIN RD 50 YARDS EAST OF THE FUNERAL HOME.
MAX WINDS WERE ESTIMATED AT 75 MPH. NO OTHER DAMAGE WAS
FOUND IN THE AREA.
&&
EVENT NUMBER FFC1700898
SNELSONSpecial weather statement, Jun 23, 3:36 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 PM EDT FRI JUN 23 2017
GAZ001>003-011-232115-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
436 PM EDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN CATOOSA...
WALKER AND DADE COUNTIES UNTIL 515 PM EDT...
At 436 PM EDT...a line of strong thunderstorms was along a line
extending from Sylvania to near Tabor Road to near Neely Henry
Lake...and moving northeast at 50 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects is expected. Trees can also
down more easily with already wet soil from previous
rainfall.
Some locations in the path of these storms include
Lafayette, Summerville, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo, Center Post,
Blue Spring, Fairview, Linwood, Cloudland, Chattanooga Valley,
Cloudland Canyon State Park, Hooker, Cooper Heights and James H.
Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3499 8519 3443 8522 3437 8533 3428 8544
3429 8546 3498 8560
TIME...MOT...LOC 2036Z 229DEG 44KT 3458 8582 3425 8585 3389 8611
WIND...40MPHSpecial weather statement, Jun 23, 4:13 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT FRI JUN 23 2017
GAZ002>005-011-012-019-020-030-041-232200-
Chattooga GA-Whitfield GA-Polk GA-Catoosa GA-Walker GA-Gordon GA-
Haralson GA-Bartow GA-Murray GA-Floyd GA-
513 PM EDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WHITFIELD...POLK...
SOUTHERN CATOOSA...WALKER...WESTERN GORDON...NORTHWESTERN HARALSON...
WESTERN BARTOW...WESTERN MURRAY AND FLOYD COUNTIES UNTIL 600 PM
EDT...
At 512 PM EDT...a line of strong thunderstorms was along a line
extending from 6 miles northwest of Center Post to near Coloma to
near Alpine...and moving northeast at 45 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Trees can also down more
easily with already wet soil from previous rainfall.
Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Rome, Dalton, Calhoun, Cedartown, Lafayette, Summerville, Chatsworth,
Adairsville, Tallapoosa, Trion, Varnell, Aragon, Cave Spring, Tunnel
Hill, Cohutta, Kingston, Resaca, Plainville, Shannon and Lyerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3425 8490 3368 8534 3457 8552 3470 8549
3474 8546 3487 8512 3499 8483 3499 8475
TIME...MOT...LOC 2112Z 247DEG 40KT 3465 8546 3400 8563 3340 8620
WIND...40MPHThunderstorm Wind, Chattooga
- When
- June 23, 4:30 PM EST to 4:40 PM EST
- Where
- Chattooga County, 1.57 mi E of Berryton
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.446, -85.363
The Chattooga County Emergency Manager reported a tree blown down and blocking the southbound lane of Highway 100 at Norton Road.
Thunderstorm Wind, Floyd
- When
- June 23, 4:30 PM EST to 4:55 PM EST
- Where
- Floyd County, 2.9 mi NNW of Vans Vly to 0.86 mi SSE of Rosedale
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 34.167, -85.343
The Floyd County 911 center reported numerous trees and power lines blown down across the county from north of Cave Spring through Rome to northeast of Armuchee. Locations include Old River Road around Highway 20 near the boat ramp, near the intersection of Highway 20 and Highway 100, Wilson Road, Lyons Bridge Road SW at Booger Hollow Road, Booger Hollow Road at Miller Mountain Road, Donahoo Road SE and Reeceburg Road SE, Pine Ridge Drive and Old Rockmart Road, Old Dalton Road near Covered Springs Drive, Grant Road off of Highway 156, and Ridgeview Drive at Old Rockmart Road.
Thunderstorm Wind, Polk
- When
- June 23, 5:20 PM EST to 5:35 PM EST
- Where
- Polk County, 0.71 mi SW of Esom Hill to 0.54 mi WNW of Cedartown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.942, -85.388
The Polk County 911 center reported trees blown down from Esom Hill to Cedartown including on Treat Mountain Road between Culp Lake Road and Diamond Road and on Jule Peek Avenue.
Thunderstorm Wind, Cherokee
- When
- June 23, 5:35 PM EST to 5:45 PM EST
- Where
- Cherokee County, 2.42 mi NNW of Sutallee to 4.15 mi NE of Waleska
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.254, -84.632
The Cherokee County Emergency Manager reported numerous trees blown down across northwest Cherokee County from around Sutallee to northeast of Waleska. Locations include White Road at Mount Olive Church Road, Reinhardt College Parkway right before Salacoa Road, near the intersection of Puckett Road and Fincher Road, near the intersection of Lake Arrowhead Drive and Indian Ridge Way, and near the intersection of Pittman Road and Dixon Road.
Thunderstorm Wind, Haralson
- When
- June 23, 5:35 PM EST to 5:45 PM EST
- Where
- Haralson County, 0.51 mi SSE of Felton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 33.873, -85.218
The Haralson County 911 center reported trees blown down along Highway 27 between Mormon Church Road and Harpers Creek Road.
Thunderstorm Wind, Dawson
- When
- June 23, 6:06 PM EST to 6:15 PM EST
- Where
- Dawson County, 2.44 mi NNW of Johntown
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 34.580, -84.302
The Georgia DOT reported a tree blown down on Highway 52 near Amicalola.
Thunderstorm Wind, Paulding
- When
- June 23, 6:10 PM EST to 6:20 PM EST
- Where
- Paulding County, 0.9 mi NW of New Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.960, -84.790
The Paulding County Emergency Manager reported trees and power lines blown down near the intersection of Old Cartersville Road and Dallas Acworth Highway. Multiple reports of power outages were received in this area as well.
Thunderstorm Wind, Cherokee
- When
- June 23, 6:30 PM EST to 6:50 PM EST
- Where
- Cherokee County, 0.16 mi NNE of Woodstock to 0.59 mi SSE of Hickory Flat
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.102, -84.519
The Cherokee County Emergency Manager reported trees and power lines blown down from Woodstock to Hickory Flat. Locations include East Main Street in Woodstock, near the intersection of Univeter Road and Stover Road, along Highway 140 near Big Springs Road and Riverlake Drive.
Thunderstorm Wind, Cobb
- When
- June 23, 6:48 PM EST to 6:53 PM EST
- Where
- Cobb County, 2.19 mi NNE of Due West
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.998, -84.652
The public reported a tree blown down near the intersection of Stilesboro Road and Paul Samuel Road.
Thunderstorm Wind, Forsyth
- When
- June 23, 6:55 PM EST to 7:10 PM EST
- Where
- Forsyth County, 1.08 mi NW of Drew to 1.12 mi SSW of Coal Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.209, -84.235
The Forsyth County Emergency Manager reported trees blown down across the county from west of Cumming to Coal Mountain. Locations include around the intersection of Fowler Road and Fowler Hill Road, Hyde Road north of Drew Campground Road, near the intersection of Castleberry Road and Bethelview Road, and near the intersection o0f Dahlonega Highway and Punch Hammond Road.
Thunderstorm Wind, Heard
- When
- June 23, 7:05 PM EST to 7:15 PM EST
- Where
- Heard County, 1.08 mi ENE of Texas to 1.12 mi NE of Rockridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.234, -85.182
The Heard County 911 center reported trees blown down across southern Heard County from southeast of Texas to east of Franklin. Locations include near the intersection of Lipham Road and Straylott Road, along Highway 219 near the Troup County line, near the intersection of Franklin Parkway and Old Field Road, and on Minardi Drive near Puckett Drive.
Thunderstorm Wind, Hall
- When
- June 23, 7:30 PM EST to 7:40 PM EST
- Where
- Hall County, 0.37 mi SW of Oakwood to 2.94 mi ESE of Murrayville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 34.226, -83.884
The Hall County 911 center reported several trees blown down from Oakwood to east of Murrayville. Locations include Oak Street in Oakwood where two trees were downed, near the intersection of Twin Oaks Lane and Oakfield Court in Murrayville, and near the intersection of Mt. Vernon Road and Buckhorn Road.
Thunderstorm Wind, Coweta
- When
- June 23, 7:35 PM EST to 7:45 PM EST
- Where
- Coweta County, 0.09 mi SSE of Newnan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.369, -84.799
The Coweta County Emergency Manager reported a tree blown down near the intersection of Highway 29 South and Reese Street in Newnan. Line of storms had a history of producing wind damage in Heard County.
Thunderstorm Wind, Banks
- When
- June 23, 7:48 PM EST to 7:58 PM EST
- Where
- Banks County, 2.69 mi SE of Lula
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.350, -83.640
The Banks County 991 center reported a tree blown down near the intersection of Antioch Road and Glenn Road.
Thunderstorm Wind, Clayton
- When
- June 23, 8:05 PM EST to 8:20 PM EST
- Where
- Clayton County, 1.49 mi S of Riverdale to 0.73 mi NW of Arrowhead Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 33.548, -84.422
The local electric utility company reported scattered power lines blown down from south of Riverdale to Morrow. Locations include Lyle Drive, Martha Drive and Brian Lane, and Castleton Lane.
Thunderstorm Wind, Fayette
- When
- June 23, 8:05 PM EST to 8:15 PM EST
- Where
- Fayette County, 3.15 mi WNW of Kenwood to 1.88 mi WSW of Kenwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.543, -84.477
The Fayette County 911 center reported trees blown around the intersection of Westbridge Road and Old Ford Road as well as on Kenwood Road near Thornton Road. Multiple powerlines were reported down in the area as well.
Thunderstorm Wind, Jackson
- When
- June 23, 8:10 PM EST to 8:15 PM EST
- Where
- Jackson County, 0.62 mi NNW of Pond Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.209, -83.683
The Banks County 911 center reported a tree blown down on Pond Fork Church Road near Pendergrass.
Thunderstorm Wind, Rockdale
- When
- June 23, 8:35 PM EST to 8:50 PM EST
- Where
- Rockdale County, 2.07 mi ENE of Camp Smyrna to 2.42 mi SE of Conyers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 33.635, -84.049
The Rockdale County 911 center reported trees blown down from southwest through southeast of Conyers. Locations include Grande Road at McCollum Road and at the Woodland Trace Apartments on Iris Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Michigan, June 23 to 24, 2017$91 million · 1 event
- Heat in Texas, June 23, 20171 death · 1 event
- Flash Flood and Damaging Winds in Texas, June 23, 2017$7.0 million · 82 kt wind · 12 events
- Tornadoes and Flash Flooding in Kentucky, June 23 to 26, 2017$445,000 · EF1 · 40 events
- Flash Flood and Hail in Texas, June 23, 2017$3.1 million · 1 in hail · 18 events
- Flash Flooding and Flooding in Kentucky, June 23 to 25, 2017$2.5 million · 10 events
- Tornado and Flash Flooding in Pennsylvania, June 23 to 24, 2017$108,000 · EF1 · 44 events
- Tornado and Flash Flooding in West Virginia, June 23, 2017$346,000 · EF1 · 17 events
- Tornadoes and Flash Flooding in West Virginia, June 23, 2017$158,000 · EF1 · 11 events
- Damaging Winds in Arkansas, June 23, 2017$281,000 · 60 kt wind · 8 events
- Damaging Winds and Lightning Strikes in Massachusetts, June 23, 2017$80,000 · 50 kt wind · 21 events
- Flash Flood and Flood in Michigan, June 23, 2017$145,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704764, 704766, 704769, 704773, 704774, 704775, 704777, 704779, 704780, 704783, 704784, 704787, 704789, 704790, 704793, 704795, 704791, 704797.